MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the biliary tract to treat biliary obstruction during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the connection point between the advancer and the stent was fractured, preventing successful deployment.Another of the same device was used to complete the procedure.There were no patient complications due to this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter - guide break.
 
Additional Manufacturer Narrative
Blocks b1, b2, b5, e1 and h1, h2 and h6 have been corrected.Block h6: imdrf device code a0401 captures the reportable event of catheter - guide break.Imdr impact code f2301 captures the used of snares to remove the broken guide catheter.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the biliary tract to treat biliary obstruction during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the connection of the advancer and the stent was fractured, and the stent could not be deployed, and the broken guide catheter was removed using snares.Another of the same device was used to complete the procedure.There were no patient complications due to this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter - guide break.Imdr impact code f2301 captures the used of snares to remove the broken guide catheter.Block h11: an advanix-naviflex biliary stent and delivery system was returned for analysis.Visual examination revealed that the guide catheter was bent but remained attached to the device.Functional inspection confirmed that the guide catheter could be retracted and extended without any issues.Microscopic inspection was performed the push catheter suture hole was observed torn.No other problems were noted with the stent or the delivery system.Taking all available information into consideration, the investigation concluded that the reported event guide catheter detached cannot be confirmed.And stent failure to deploy was confirmed.The push catheter suture hole was observed torn.It may be that the position of the device when it was placed inside the patient, the tortuosity encountered during the procedure, the force applied and/or the technique used by the physician, limited the performance of the device and contributed to observed damages.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22471974
Report Number3005099803-2025-03217
Device Sequence Number4172354
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public(01)08714729787389(17)250808(10)32184177
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model NumberM00534290
Device Catalogue NumberM00534290
Device Lot Number0032184177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/03/2025
08/07/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/30/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight54 KG